Hail, Rock
- When
- May 6, 2:00 AM CST
- Where
- Rock County, 14 mi NNE of Rose
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.383, -99.367
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 5, 1:29 PM CST, 12 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT THU MAY 5 2005 .DISCUSSION... GFS AND NAM SIMILAR IN POSITION OF H5 LOW/TROUGH THROUGH 72 HRS. PREFER THE NAM SOLUTION OF OPENING UP THE CLOSED LOW INTO AN OPEN TROUGH BEYOND 48 HRS. MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES THROUGH SUNDAY. ISOLATED TO SCATTERED CONVECTION WILL OCCUR LATE THIS AFTERNOON/TONIGHT. SFC TROUGH EXTENDING FROM NERN CO INTO CHERRY COUNTY IN AREA OF STRONGEST SFC CONVERGENCE. 0-6KM SHEAR ON THE WESK SIDE (25-30KTS). STILL ISOLATED THREAT OF SMALL HAIL AND WIND GUSTS TO 50 MPH LIKE YESTERDAYS CONVECTION. FRIDAY WILL BE THE MOST UNSTABLE DAY WITH TEMPS UPPER 70S TO LOWER 80S WEST AND MID 70S EAST. SBCAPES 1000-1500 J/KG MOST AREAS AND AS HIGH AS 1500-2500 J/KG IN THE SOUTHWEST. MOST OF THIS ENERGY WILL BE UNTAPPED WITH NO SFC FRONTAL FOCUS. MOST LIKELY WILL BE LEFT OVER OUTFLOW BOUNDARIES FROM TONIGHTS CONVECTION AND ALSO DIFFERENTIAL HEATING BOUNDARIES FROM THE DEPARTURE OF MORNING STRATUS. 0-6 KM SHEAR ALSO FAVORABLE (30-35KTS) FOR ISOLATED SEVERE STORMS. TWO AREAS OF STRONG CONVECTIVE INITIATION ARE NEAR WEAK WARM FRONT INVO NEBR/KS BORDER LATE AFTN AND ALOS IN THE NWRN NEBR WHERE STRONGER MID LEVEL SHORTWAVE AND DIRECTIONAL SHEAR ALSO STRONGER. IF CONVECTION FAILS TO ORGANIZED LATE AFTN/EARLY EVENING...ANOTHER FAVORABLE AREA BY LATE EVENING WILL BE IN NORTH CENTRAL NEBRASKA NEAR WARM FRONT AND NOSE OF LLVL JET. THIS ACTIVITY WOULD MOVE EAST TO THE RIGHT OF THE MEAN FLOW. BY SATURDAY...UPPER TROUGH WILL ADVANCE FROM WYOMING INTO SOUTH DAKOTA/WRN NEBRASKA. WARMING UP NICELY ALONG AND AHEAD OF PREFRONTAL TROUGH WITH UPPER 80S POSSIBLE EAST...AND UPPER 70S TO MID 80S WEST. MOISTURE IS MEAGER AND NO REAL FOCUS FOR CONVECTION. SLIGHT CHC BY LATE AFTERNOON FAR EAST NEAR PREFRONTAL TROUGH AND ALSO IN THE NORTHWEST WHERE STEP MID LEVEL LAPSE RATES SHOULD GENERATE SOME HIGH BASED THUNDERSTORMS. ONLY A CHANCE FOR SHOWERS SHOULD EXIST AFTER MIDNIGHT SATURDAY AS COLD FRONT ADVANCES INTO THE NORTHWEST. AMOUNT OF COOLDOWN WITH FROPA SUNDAY WILL BE ANOTHER FORECAST CHALLENGE. THE NAM 2 METER TEMPS WOULD COOL THE NW DOWN INTO THE MID/UPPER 50S WITH THE SERN AREAS STILL REACHING THE UPPER 60S LOWER 70S. HAVE KEPT NEAR GOING FCST WITH MID 60S NW TO AROUND 70 FAR SOUTHEAST WHICH AGREES WELL WITH NEIGHBORING OFFICES. SHOWER CHANCES SHOULD LANGUISH BY AFTERNOON IN THE NORTHWEST AS UPPER LEVEL SUPPORT WEAKENS. MONDAY CONTINUES TO LOOK LIKE A DRY DAY UNDER POST FRONTAL HIGH PRESSURE AND COOLER TEMPS 65-70. NEXT UPPER TROUGH FCST TO SLOW DOWN AND KEEP PRECIP CHANCES IN TUESDAY THROUGH THURSDAY. BEST CHANCES CONTINUE TO LOOK LIKE TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. TEMPS NEAR TO SLIGHTLY BELOW NORMAL IN THE MID 60S TO LOWER 70S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT THU MAY 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTHWEST INTO NORTH CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...PRODUCING A FEW CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS GUSTY WINDS TO 40 MPH AND POSSIBLY SMALL HAIL...HOWEVER RAINFALL AMOUNTS WILL BE LIGHT. THERE IS A CHANCE THAT A STORM OR TWO COULD PRODUCE HAIL UP TO NICKEL SIZE PRIOR TO SUNSET...MAINLY EAST OF HIGHWAY 83 FROM NORTH PLATTE TO VALENTINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE RETURN IS EXPECTED TO BE GREATER OVERNIGHT TONIGHT AND FRIDAY...WHICH WILL LEAD TO GREATER INSTABILITY DURING THE DAY FRIDAY. ANOTHER...STRONGER UPPER LEVEL DISTURBANCE WILL ALSO MOVE INTO THE AREA DURING THE DAY ALLOWING FOR THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE ATMOSPHERE WILL BE MORE UNSTABLE BY FRIDAY AFTERNOON SO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY...ESPECIALLY NORTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. DRIER AIR IS EXPECTED TO MOVE INTO THE REGION DURING THE DAY SATURDAY WHICH IS EXPECTED LIMIT COVERAGE OF THUNDERSTORMS. HOWEVER...BY SATURDAY NIGHT A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE AREA AND WILL ALLOW FOR INCREASED CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS LATE SATURDAY INTO SUNDAY. ANOTHER SYSTEM WILL APPROACH THE AREA ON TUESDAY AND MAY LEAD TO ADDITIONAL THUNDERSTORMS CHANCES...ALTHOUGH THE PATH OF THE SYSTEM IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY ACROSS WESTERN AND NORTH CENTRAL PORTIONS OF NEBRASKA. JWS
The North Platte radar (KLNX), 110 km away, was scanning. The volume nearest the first event began at 08:02 UTC.
10 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446728, 5446729, 5446730, 5446731, 5446733, 5446732, 5446735, 5446734, 5446736, 5446737.